Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Breakthrogh of HCV genotype 4
Apr 1, 2012

A male surgeon 60 years old,73 Kg, Non-HIV patient. 15 months ago, he discovered that he is infected with HCV genotype 4c or 4d.His liver function was normal apart from tow fold elevation of liver enzymes. He has been receiving combined theraby of interferon alfa 2b(120 microgramme weekly) and ribavarin(1200 mg per day) for 40 weeks till now.His viral load showed undectable viremia at the 9th, 15th, 24th weeks. Ferritin level is high oscillating between 600 to 950 ng per ml,Although the rest of iron profile is normal.

After the 24th week, He has decreased the dose of ribavarine to 1000mg per day as his weight decreased to 68 kg. At the 33rd week, His pcr detected viral load for the first time ,only 190 International unit.He repeated the PCR at the 37th week ,It was 1090 International unit. At the 39th week, it was 476 International unit.What to do next? Should he stop or replace treatment?

Response from Dr. Holodniy

The sustained viral response rates of peg-interferon and ribavirin treatment for one year with genotype 4 HCV are around 60-70%. Thus, about a third of patients will fail the regimen. Possible strategies include continued treatment for a full year with the current regimen, verify that the breakthrough virus is genotype 4 (as opposed to genotype 1, indicating a mixed infection), addition of drugs such as nitazoxanide, although this drug has usually been studied with genotype 4 when given at the beginning of treatment, so it would not be clear what the effect would be here.



Previous
Keeping you posted (19th, 20th, 21st, 22nd labs)
Next
BLIPS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement